Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 66, NWS Northern Indiana

May 15, 2011Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at May 15, 2011, 2:34 AM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 2:34 AM EDT (06:34 UTC)
Expired
May 15, 2011, 11:18 PM EDT
In force
21 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 17.68 ft at May 15, 2011, 12:00 PM EDT.

actionminormoderate10152005/1505/1605/17
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WGUS43 KIWX 150634
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
234 AM EDT SUN MAY 15 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES

.THREE TO FIVE INCHES OF RAIN OVER THE PAST 12 HOURS HAS LED TO RAPID
WATER RISES ON THE EEL AND WABASH RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-160634-
/O.NEW.KIWX.FL.W.0065.110515T0634Z-110518T1710Z/
/NMCI3.3.ER.110515T0429Z.110516T1700Z.110517T1710Z.NR/
234 AM EDT SUN MAY 15 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL WEDNESDAY AFTERNOON.
* AT 1 AM SUNDAY THE STAGE WAS 9.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 13.2 FEET AROUND 1 PM
  MONDAY MAY 16 AND FALL BELOW FLOOD STAGE AROUND 1 PM TUESDAY MAY 
  17.
* AT 13.0 FEET...SOUTH MILL STREET LUMBER COMPANY BUILT WALL TO 
  PREVENT FLOODING AFTER DECEMBER 1990 FLOOD.  

$$

INC017-103-169-160634-
/O.NEW.KIWX.FL.W.0066.110515T0634Z-110517T1835Z/
/WABI3.1.ER.110515T0516Z.110515T1800Z.110516T1835Z.NO/
234 AM EDT SUN MAY 15 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT WABASH
* UNTIL TUESDAY AFTERNOON.
* AT 1 AM SUNDAY THE STAGE WAS 14.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* AT 19.0 FEET...RESIDENTIAL AND SOME COMMERCIAL FLOODING BEGINS ON 
  THE RIGHT BANK IN SOUTHWEST SECTIONS OF WABASH. EXTENSIVE RURAL 
  FLOODING SOUTH OF RICH VALLEY BEGINS IN WESTERN WABASH COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5 FEET WHICH OCCURRED 
  ON JUL 19 1996.

$$
4 follow-up statements
640 
WGUS83 KIWX 150759
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
359 AM EDT SUN MAY 15 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
 
.RAPID WATER RISES ALONG AREA RIVERS HAVE RESULTED FROM YESTERDAY'S 
HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-160759-
/O.EXT.KIWX.FL.W.0065.000000T0000Z-110517T1200Z/
/NMCI3.2.ER.110515T0429Z.110515T1800Z.110516T1200Z.NR/
359 AM EDT SUN MAY 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL TUESDAY MORNING.
* AT 3 AM SUNDAY THE STAGE WAS 10.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.2 FEET AROUND  2 
  PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND  8 AM MONDAY MAY
  16.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.

$$

INC017-103-169-160759-
/O.EXT.KIWX.FL.W.0066.000000T0000Z-110518T0300Z/
/WABI3.1.ER.110515T0516Z.110515T1800Z.110517T0300Z.NO/
359 AM EDT SUN MAY 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER AT WABASH
* UNTIL TUESDAY EVENING.
* AT 3 AM SUNDAY THE STAGE WAS 15.5 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.4 FEET AROUND  2 
  PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 11 PM MONDAY MAY
  16.
* AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH 
  AND LAGRO BEGIN TO FLOOD. 

$$
470 
WGUS83 KIWX 151102
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
702 AM EDT SUN MAY 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...
  MIAMI...WABASH AND WHITLEY COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
 
.MINOR TO MODERATE FLOODING CONTINUES IN THE UPPER WABASH RIVER BASIN
ON THE EEL AND WABASH RIVERS. VERY HEAVY RAINFALL OVER THE PAST 24 HOURS
LED TO FLASH FLOODING IN MANY AREAS AND A RAPID INCREASE IN RIVER
LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-161102-
/O.CON.KIWX.FL.W.0065.000000T0000Z-110517T1200Z/
/NMCI3.2.ER.110515T0429Z.110515T1800Z.110516T1200Z.NR/
702 AM EDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL TUESDAY MORNING.
* AT 6 AM SUNDAY THE STAGE WAS 10.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.5 FEET AROUND  2 
  PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND  8 AM MONDAY MAY
  16.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET WHICH OCCURRED 
  ON APR 28 2011.

$$

INC017-103-169-161102-
/O.CON.KIWX.FL.W.0066.000000T0000Z-110518T0300Z/
/WABI3.1.ER.110515T0516Z.110515T1800Z.110517T0300Z.NO/
702 AM EDT SUN MAY 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT WABASH
* UNTIL TUESDAY EVENING.
* AT 6 AM SUNDAY THE STAGE WAS 16.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.9 FEET AROUND  2 
  PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND 11 PM MONDAY MAY
  16.
* AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH 
  AND LAGRO BEGIN TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET WHICH OCCURRED 
  ON FEB 11 2009.

$$
184 
WGUS83 KIWX 151602
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1202 PM EDT SUN MAY 15 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
 
.VERY HEAVY RAINFALL OVER THE PAST 24 HOURS LED TO FLASH FLOODING IN
PORTIONS OF THE FORECAST AREA AND A RAPID INCREASE IN RIVER LEVELS 
ACROSS MANY OF THE BASINS INCLUDING THE UPPER WABASH. MINOR FLOODING
WILL CONTINUE ON THE EEL RIVER AT NORTH MANCHESTER AND ON THE WABASH
RIVER AT WABASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC017-085-103-169-183-161602-
/O.EXT.KIWX.FL.W.0065.000000T0000Z-110517T0700Z/
/NMCI3.1.ER.110515T0429Z.110515T1018Z.110516T0700Z.NO/
1202 PM EDT SUN MAY 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL LATE MONDAY NIGHT.
* AT 11 AM SUNDAY THE STAGE WAS 10.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 9.0 FOOT FLOOD STAGE 
  AROUND  3 AM MONDAY MAY 16.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.8 FEET WHICH OCCURRED 
  ON APR 28 2011.

$$

INC017-103-169-161601-
/O.EXT.KIWX.FL.W.0066.000000T0000Z-110517T1000Z/
/WABI3.1.ER.110515T0516Z.110515T1800Z.110516T1000Z.NO/
1202 PM EDT SUN MAY 15 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER AT WABASH
* UNTIL TUESDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 17.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 17.9 FEET AROUND  2 
  PM SUNDAY MAY 15 AND FALL BELOW FLOOD STAGE AROUND  6 AM MONDAY MAY
  16.
* AT 17.0 FEET...SOME LOW LYING AREAS AND LOWEST SECTIONS OF WABASH 
  AND LAGRO BEGIN TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET WHICH OCCURRED 
  ON JUN 4 1989.

$$
546 
WGUS83 KIWX 160318
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1118 PM EDT SUN MAY 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC017-103-169-160348-
/O.CAN.KIWX.FL.W.0066.000000T0000Z-110517T1000Z/
/WABI3.1.ER.110515T0516Z.110515T1545Z.110516T0225Z.NO/
1118 PM EDT SUN MAY 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT WABASH
* AT 10 PM SUNDAY THE STAGE WAS 13.9 FEET
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SUNDAY NIGHT.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.0 FEET AROUND 8 AM 
  MONDAY MAY 16.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 15, 2:00 AM EDT, 34 minutes earlier.

Area forecast discussion, May 15, 2:00 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 AM EDT SUN MAY 15 2011

.AVIATION /06 UTC TAFS/...
INCRSNG STABILITY AND GRDL DECAY OF WWD EXTNS OF SFC TROF OFF CNTL
OH SFC LOW SHOULD ALLOW WDSPRD RAFL THIS AM TO BECOME MORE SPOTTY
WITH TIME. DRIER AIR TO DRAW IN FM N THIS AFTN AS SFC LOW/TROF
REFOCUSES ALONG APPALACHIAN CHAIN WITH CIGS GRDLY RISING. KSBN TO
DRY OUT FIRST AND SHOULD BECOME VFR BY LATE AFTN. DEEPER ESTABLISHED
MSTR INVOF KFWA TO KEEP CIGS INTO IFR RANGE FOR MUCH OF ERLY AM
HOURS AND THEN FOLLOW A SIMILAR ALBEIT SLOWER IMPROVING TREND.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...AN UPPER LOW WAS NORTH OF THE OHIO
RIVER AND MOVING SLOWLY EAST. THE EAST PORTION OF THE FORECAST AREA
WAS STILL IN THE WARM SECTOR. THE AIRMASS OVER NORTHEAST INDIANA AND
NW OHIO WAS ABLE TO DESTABILIZE ENOUGH FOR STORMS TODAY. EXPECT A
MARGINAL SEVERE WEATHER POTENTIAL INTO EARLY THIS EVENING AS WET
BULB ZERO HIGHS VERY FAVORABLE FOR HAIL. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE AS MANY OF THE STORMS HAVE BEEN BACKBUILDING. FOR THIS
PACKAGE...FAVOR THE SPECTRAL MODELS INCLUDING THE ECMWF GIVEN THE
SUPERIOR HANDLING OF THE CUT OFF LOW AND THE FUJI WHARA INTERACTION
OF AN UPSTREAM UPPER LOW. AN UPPER LEVEL TROWAL SHOULD REMAIN OVER
THE AREA FOR THE REST OF THE WEEKEND...AND BE ACCOMPANIED BY PERIODS
OF RAIN. GIVEN A VERY COOL AIRMASS WITH AN EXTENDED PERIOD OF
PRECIPITATION...LOWERED HIGHS SEVERAL DEGREES SUNDAY...MORE IN LINE
WITH THE GFS/MAV.

&&

.LONG TERM...

VERY FEW CHANGES NEEDED TO LONG TERM GRIDS AS FOCUS HAS BEEN MORE ON
NEAR TERM WEATHER THIS AFTERNOON. GENERALLY FOLLOWED GFS AND GEFS
WHICH ALIGNS WELL WITH GOING GRIDS AND EXPECTED PATTERN. PERSISTENT
UPPER LOW WILL REMAIN IN THE REGION TO SOME DEGREE BUT WOBBLE TO THE
SOUTHEAST EARLY IN THE WEEK BEFORE COMING BACK OUR WAY. THIS WILL
LEAD TO A BRIEF DRY PERIOD MONDAY INTO TUESDAY ALTHOUGH TEMPS WILL
REMAIN WELL BELOW NORMAL. TEMPERATURES MONDAY NIGHT ARE A CONCERN
WITH VERY DRY NORTHEAST FLOW AND COLD UPPER LOW OVER THE AREA. KEPT
TEMPS IN UPPER 30S WITH CONCERN FOR SOME HIGH CLOUDS AND LIGHT
GRADIENT. IF SKIES INDEED CLEAR AND WINDS BECOME LIGHT COULD SEE
TEMPS DROP TO LOWER 30S AND POSSIBLE FROST.

SHORT WAVE ENERGY WILL HELP REINFORCE UPPER LOW AND BRING BACK
TOWARD THE AREA LATER TUESDAY INTO WEDNESDAY. CONTINUED TREND OF
BRINGING POPS BACK WEST TUESDAY AFTERNOON AND KEPT POPS OVER ENTIRE
AREA WEDNESDAY INTO THURSDAY. EXPECT SHOWERS TO MOVE EAST TO WEST
WITH LOW CENTERED TO OUR SOUTH AND EASTERLY FLOW. CONTINUED
OPTIMISTIC DRY POPS FRIDAY AND CONTINUED INTO SATURDAY WITH LOW
CONFIDENCE. ECMWF SLOWER WITH NEXT UPPER LOW WHICH TENDS TO WORK
OUT AS GFS HAS A FAST EASTWARD BIAS WITH CLOSED LOWS. WILL HAVE TO
WATCH TRENDS FOR POSSIBLE POPS EARLY NEXT WEEKEND.

TEMPS VERY COOL THROUGH FIRST PART OF WEEK THEN SLOW WARMING AS LOW
BEGINS TO SLIDE EAST. OPTIMISTIC FOR END OF WEEK AHEAD OF NEXT
SYSTEM WITH TEMPS BACK TO NEAR NORMAL IN THE LOWER 70S.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...MURPHY
Hazardous weather outlook, May 14, 5:10 AM EDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 AM EDT SAT MAY 14 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-150915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
510 AM EDT SAT MAY 14 2011 /410 AM CDT SAT MAY 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG TO
SEVERE DURING THIS TIME ALONG AND EAST OF A LOGANSPORT TO WARSAW
TO STURGIS LINE. THE MAIN THREAT WILL BE HAIL UP TO AN INCH IN
DIAMETER. ALSO...SLOW MOVEMENT OF THESE THUNDERSTORMS WILL RESULT
IN LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-150915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
510 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY THROUGH MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 14, 8:53 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     WALL CLOUD       2 WSW WESTCHESTER       40.48N  84.93W
05/14/2011                   JAY                IN   LAW ENFORCEMENT

            OFFICER REPORTS SEEING A ROTATING WALL CLOUD...NO
            FUNNEL PRESENT

&&

EVENT NUMBER IWX1100768

JC
Local storm report, May 14, 9:27 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLOOD            MONTPELIER              40.55N  85.28W
05/14/2011                   BLACKFORD          IN   EMERGENCY MNGR

            BASEMENTS FLOODED IN NUMEROUS HOUSES. FIRE STATION IS
            FLOODED. ROADS ARE CLOSED.

&&

EVENT NUMBER IWX1100769

BML
Local storm report, May 14, 9:40 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
940 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLOOD            3 NNE CENTER            40.48N  85.05W
05/14/2011                   JAY                IN   TRAINED SPOTTER

            ROAD IMPASSABLE FROM FLOODING FOR NEARLY 300
            YARDS...NEAR THE INTERSECTION OF COUNTY ROADS 350 AND
            300.

&&

EVENT NUMBER IWX1100770

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:38 PM EDTTornado WarningIWXJay37 min
May 14, 9:03 PM EDTAreal Flood AdvisoryIWXAdams, Blackford, Jay, Wells36 min
May 14, 9:20 PM EDTFlash Flood WarningIWXHuntington3 hr
May 14, 9:31 PM EDTAreal Flood WarningIWXAdams, Blackford, Grant, Huntington, Jay, Miami and 2 more12 hr
May 14, 10:57 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke4 days
May 15, 12:32 AM EDTAreal Flood WarningIWXHuntington9 hr
May 15, 2:34 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley29 hr
May 15, 9:12 AM EDTAreal Flood WarningIWXHuntington, Wabash6 hr
May 15, 11:12 AM EDTRiver Flood WarningIWXAllen, DeKalb24 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.